Texas, 2011

Wildfire in Texas, September 11 to 12, 2011

September 11 to 12, 2011 · NWS SHV · 1 event in 1 county or zone

Strong winds, low humidity and drought conditions across Northeast Texas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began near Scottsville, Texas on September 11th and was not contained until September 12th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong winds, low humidity and drought conditions across Northeast Texas were all the ingredients needed for a critical wildfire threat across the region. A wildfire began near Scottsville, Texas on September 11th and was not contained until September 12th. The fire consumed 800 acres of timberland and grassland. This fire consumed 3 homes and 30 homes had to be evacuated. The fire was sparked by an 18-wheeler which had a flat tire. The east and west bound lanes of Interstate 20 had to be closed briefly while this wildfire was being fought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 11, 10:45 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Sep 11, 10:45 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SUN SEP 11 2011

.DISCUSSION...
TAIL END OF A UPPER LEVEL TROUGH MOVING ACROSS THE REGION TODAY.
PRECIPITABLE WATER IS UP AS WELL AS SURFACE DEWPOINTS. WITH THIS IN
MIND...WILL KEEP SLIGHT CHANCE POPS GOING ACROSS THE NE HALF OF THE
CWA THROUGH INTO AFTERNOON. HOWEVER...LATER IN THE AFTERNOON...
NORTHWEST FLOW ON THE BACK SIDE OF THE TROUGH WILL BRING DRIER AIR
BACK INTO THE REGION.

NO CHANGES TO FORECAST AT THIS TIME.

&&

.AVIATION...
ASIDE FROM A STRAY THUNDERSTORM POSSIBLE ACROSS ELD/MLU TERMINALS
AFTER 18Z...VFR CONDITIONS TO PREVAIL ACROSS FOUR STATE REGION
THROUGH THE TERMINAL FORECAST PERIOD. WEST WINDS 5 TO 10 KNOTS
BECOMING LIGHT AND VARIABLE AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  63  97  66 101 /  20   0   0   0   0
MLU  90  61  93  64  95 /  20  10   0   0   0
DEQ  90  56  95  59 101 /  20   0   0   0   0
TXK  91  61  95  65 100 /  20   0   0   0   0
ELD  89  58  93  61  97 /  20  10   0   0   0
TYR  96  64 100  66 104 /  10   0   0   0   0
GGG  95  60 100  63 104 /  10   0   0   0   0
LFK  97  61 100  65 103 /   0   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/05
Hazardous weather outlook, Sep 11, 10:43 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CDT SUN SEP 11 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1143 AM CDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Harrison

When
September 11, 1:00 PM CST to September 12, 10:00 PM CST
Where
Harrison forecast zone
Property damage
$300,000
Reported by
Emergency Manager
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338980.